+ Reply to Thread
Results 1 to 9 of 9
  1. #1
    Junior Member
    Join Date
    May 2013
    Posts
    10

    Unhappy Recent relapse, need advice :(

    Hey all,

    About 18 months ago I started using Fin (1mg a day) after having little to no success with Minxo and after about a year I had amazing results. I think I had more hair at 27 than I did at 20, to the point that I actually forgot about losing my hair.

    However, over the last 2 weeks I have noticed massive amounts of shedding. I was getting a bald spot on my crown when I started fin but this shedding has occured over the whole top of my head. If I had to guess I would say I have lost 20/30% of my hair and I can see my scalp under an overhead light. Needless to say I am devastated

    I have been under a fair amount of stress over the last few months, new job, new girlfriend and I have lost about 8kg (82kg to 74kg). Could this explain my hair loss or could going from single to being in a relationship somehow spike my testosterone production and therefore DHT? Or is my body just getting tolerant to Fin and I need to increase my dose?

    Any advice you guys can give would be greatly appreciated (as always)!

  2. #2
    Senior Member
    Join Date
    Jul 2014
    Posts
    142

    Default

    I think it is just your genetics.
    Women and men with full head of hair stress like others as well, many of these suddenly lose tons of hair like that.
    Even with a horrible diet they make it through. Many of the homeless people got all their head, despite the stress and nutrition.

    It has to be extreme stress, wikipedia stats one can lose up to 70% of ones hair prematurely if under extreme stress - but this claim is without citation, and the condition is refereed to as telogen effluvium

    If it is just your stress, it should grow back I suppose in a few short months. Sorry for being so pessimistic, I just don't think it is the stress but time will tell.

  3. #3
    Junior Member
    Join Date
    May 2013
    Posts
    10

    Default

    Hi Tren, so you think it is a DHT related issue or a progression in my hair loss? I wouldn't call it extreme stress but I have been losing a bit of sleep (Im a bad sleeper anyway).

    Im wondering if its a fin tolerance issue and if anyone has had similar experiences. I just cant believe that it happened so fast...

  4. #4
    Junior Member
    Join Date
    Oct 2014
    Posts
    12

    Default

    Not stress IMO. My loss was sudden just like your, whatever you do don't stop meds or you might lose it all. I would def up your dose. Or try another blocker, cb or dut.

  5. #5
    Junior Member
    Join Date
    Jun 2014
    Posts
    13

    Default

    Hi Unhappyhair: I am experiencing the same thing as you. My situation was a little different because I stopped taking fins after 13 yrs. and I rapidly lost a ton of hair on top. You can read my past posts if you want. But I went back on Fins 3-4 weeks after I quit and my hair grew back very fast, it was not as full but I was so happy to get such rapid regrowth so quick. I had no hair loss at all, but about two weeks ago I washed my hair and suddenly found a huge amount of hair in the drain, and now every time I wash my hair the drain is full.
    I'm worried too because it looks like fins has just stopped working on me. I'm seeing my scalp and it is thinning very fast. I had lowered my dose because so many people here said it works the same and it seemed like it was, but now this rapid loss is scarring me again. Now I went back to the recommended dose and will see what happens. I'm hoping its just some kind of cycle and it will come back, but I'm not so sure. Anyway good luck

  6. #6
    Member
    Join Date
    Jan 2015
    Posts
    32

    Default

    Whether to blame fin or stress, relapse is not new in the world of alopecia. Have you considered other medical problems like thyroid? Since you mentioned you have also lost a weight, I suspect it could be cumulative effect of lack of nutrition, stress and onset of relapse. You might be going through a shed; like everyone else does.

    Regarding being in relationship and hairloss: Sex and masturbation increase testosterone levels which lead to the production of more dihydrotestosterone (DHT), which in turn causes hair loss. However, itís the genetic sensitivity of the hair follicles toward DHT which cause their miniaturisation and lead to thinning hair, not your enlarged libido.

  7. #7
    Member
    Join Date
    Jan 2015
    Posts
    37

    Default

    Medications can lose a degree of effectiveness over time but in the case of DHT blockers the effect is far superior to not using the medications at all. Unfortunately, there is not much research done in this arena. If you are not using Minoxidil, you can think of adding it to your regimen after consultation with your GP.
    I've heard the idea of cycling the use of finasteride, such as 3 months on followed by 1 month off to prevent exactly what you are describing. Just slow it down very slowly like starting with 0.5mg every other day with 1mg in between and then 2 days 0.5mg and the third day 1mg and so on until reaching 0.5mg for one month and then back to 1mg.
    Hope it works.

    Anna.

  8. #8
    Junior Member
    Join Date
    May 2013
    Posts
    10

    Default

    Thanks guys, I have never experienced a shed before but is it possible I would get one after 1.5 years on Fin?

    Obviously the rapid loss shocked the crap out of me and I really don't know what to do. Do I wait to see if it gets better over the next few months (I have started putting weight back on and stress is down)? OR do I up my dose of Fin and if so to how much? I cut my Proscar into 4 atm, do i just double my dose? Also the hair has stopped falling out by the looks, it was about a week or less where I was noticing a lot of hair on my hands when applying Minox but that has gone back to the normal couple of hairs now.

    I have learned that the quicker you get onto hair loss the better so I am really trying to decide what to do ASAP

  9. #9
    Member
    Join Date
    Jan 2015
    Posts
    32

    Default

    Quote Originally Posted by unhappyhair View Post
    Thanks guys, I have never experienced a shed before but is it possible I would get one after 1.5 years on Fin?

    Obviously the rapid loss shocked the crap out of me and I really don't know what to do. Do I wait to see if it gets better over the next few months (I have started putting weight back on and stress is down)? OR do I up my dose of Fin and if so to how much?
    Donít think of increasing your dose of fin unless and until advised by your consultant. My advice would be wait for a month or so, take a proper diet with full of nutrients like omega 3 fatty acids, zinc, selenium, vitamin A and C, learn stress relieving techniques and see the difference. If not, take professional help.

Similar Threads

  1. recent FUE - day 7
    By swingline747 in forum Hair Transplant: Start Your Own Topic
    Replies: 4
    Last Post: 03-12-2014, 07:44 AM
  2. Dr Ron Shapiro Recent FUE Session
    By Janna in forum Hair Transplant Results By IAHRS Recommended Surgeons
    Replies: 6
    Last Post: 06-21-2010, 02:21 PM
  3. Recent Transplant
    By gislat in forum Introduce Yourself & Share Your Story
    Replies: 1
    Last Post: 04-27-2010, 11:45 AM
  4. Recent operation
    By kev7 in forum Introduce Yourself & Share Your Story
    Replies: 0
    Last Post: 02-10-2010, 08:39 PM
  5. Concern about recent HT
    By Homestead1 in forum Hair Transplant: Start Your Own Topic
    Replies: 10
    Last Post: 01-21-2009, 12:50 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

6 months post HT (Before after photos)
10-01-2016 06:13 AM
Last Post By skyguy
Today 08:43 AM
propecia works great for old guys
04-14-2010 10:24 AM
by vwins
Last Post By thehatman
Today 07:41 AM
My disappointing experience with Arenamed-hair in Istanbul
08-27-2016 06:44 PM
by ziftylo
Last Post By thehatman
Today 07:35 AM